Pennsylvania, 2007Hail and Damaging Winds in Pennsylvania, June 1, 2007
June 1, 2007 · NWS CTP · 16 events in 9 counties and zones
Widespread thunderstorms affected central Pennsylvania during the afternoon and evening of June 1, 2007. Some of these thunderstorms developed into pulse severe storms, causing large hail and isolated reports of damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread thunderstorms affected central Pennsylvania during the afternoon and evening of June 1, 2007. Some of these thunderstorms developed into pulse severe storms, causing large hail and isolated reports of damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 1, 10:29 AM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 1, 10:29 AM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1129 AM EDT FRI JUN 1 2007
.SYNOPSIS...
HIGH PRESSURE OFF THE NORTH CAROLINA COAST IS PROVIDING A HOT AND
HUMID FLOW OF AIR INTO THE REGION FROM THE SOUTH AND WEST. THIS
AIRMASS WILL CHANGE LITTLE TODAY OR SATURDAY.
A COLD FRONT WILL TRY TO ADVANCE INTO THE REGION BY MONDAY...BUT
A DEVELOPING TROPICAL SYSTEM NEAR CUBA MAY BE DIRECTED UP THE
EASTERN SEABOARD THIS WEEKEND AND COULD ACT TO SLOW THE
PROGRESSION OF THAT FRONT...AND COULD DIRECTLY INFLUENCE THE
WEATHER OVER THE STATE...ESPECIALLY THE EASTERN HALF OF THE
COMMONWEALTH.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A DAY ALMOST IDENTICAL TO YESTERDAY. HAZY WARM AND HUMID WITH
DIURNAL CONVECTION A GOOD BET. A FEW OF THE PULSERS YESTERDAY
CAUSED GUSTY WINDS AND HAIL...SEE NO REASON THAT THE SAME
POTENTIAL WILL EXIST TODAY. RUC ANAL SHOWS 500-1500J OF CAPE AND
STEADILY ERODING CIN. OBSERVED SOUNDING SHOWS A BIT MORE MOISTURE
THAN YESTERDAY SO NOT AS MUCH EFFORT SHOULD BE EXPENDED
CONDITIONING THE ATMOSPHERE. BUFKIT FCST SOUNDINGS SHOW MORE CAPE
AND MOISTER PROFILES AS WELL. THIS MAY DECREASE THE POTENTIAL FOR
MICROBURSTS SINCE WE WILL HAVE LESS DRY AIR TO AID IN EVAPORATIVE
COOLING OF THE DOWNDRAFTS. BUT STILL NOT BEING TERRIBLY WARM
ALOFT...THE POTENTIAL FOR HAIL WILL BE THERE IN SOME OF THE
STRONGER UPDRAFTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
VERY SIMILAR SITUATION THIS AFTERNOON AND EVENING AS YESTERDAY.
DIURNAL PULSE TYPE CONVECTION SHOULD FIRE UP FIRST ALONG THE
RIDGETOPS DURING THE EARLY AFTN...TENDING TO DRIFT EASTWARD IN
THE WEAK MEAN 0-6KM FLOW. CAPES IN THE 1500-2500J RANGE AND VERY
LITTLE SHEAR SUGGEST SLOW-MOVING PULSERS WITH A RISK OF ISOLATED
SVR.
MAX TEMPS SHOULD NOT GET TO THE RECORDS WE SET YESTERDAY...AS THEY
WILL PROBABLY BE CUT DOWN JUST A HAIR BY THE MID CLOUD DEBRIS
OVERHEAD NOW. BUT 8H TEMPS STILL VERY WARM /+16C/...SO WE SHOULD
STILL GET SEVERAL DEGREES ABOVE NORMAL...AND MAY TOUCH 90 IN A
COUPLE OF SPOTS. THE DIURNAL CONVECTION SHOULD AGAIN WANE AFTER
SUNSET THIS EVENING...BUT HIGH CAPES AND PWATS COULD LET THEM LAST
THROUGH MIDNIGHT/1 AM AGAIN.
BROKEN RECORD SKIPS ALONG ON SATURDAY...WITH SIMILAR TEMPS. WE MAY
A LITTLE LESS DIURNAL CONVECTION DUE TO THE SLIGHT NVA WE WILL BE
UNDER ALOFT DURING PEAK HEATING DUE TO A SLIGHT INCREASE IN NWRLY
FLOW AT UPPER LEVELS OFF TO OUR NE. THIS WOULD PUT US IN THE
UNFAVORABLE RIGHT EXIT REGION...BUT A WEAK CAP AND STILL-HIGH
MOISTURE CAN STILL PROVIDE FIREWORKS...EVEN IF WE NEED A SLIGHTLY
BIGGER SPARK/LIFT TO START THEM. HAVE LOWERED POPS ONLY SLIGHTLY
TO JUST BELOW 30 PCT AND CONFINED THEM TO THE AFTN HRS ON SAT DUE
TO THESE CONSIDERATIONS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
CARRIED 20 POPS AFT 8 PM ON SAT NIGHT...WITH LEFTOVER DIURNAL
STUFF FROM SAT AFTN/EVENING IN MIND.
HOWEVER...MAIN WORRY FOR THE LATE WEEKEND AND MON/TUES IS HOW THE
+UPPER LOW MOVING EAST FROM THE NORTHERN PLAINS...
+ENERGY FROM EASTERN CANADA...AND
+THE POSSIBLE TROPICAL SYSTEM COMING OUT OF THE GULF
ALL INTERACT.
FOR NOW...WEIGHTED FORECAST TO WHAT WE HAD...AND TO THE MILD AND
WET SIDE. NAM MAY NOT DO THE BEST WITH SE SYSTEM - IT SEEMS WELL
TO THE WEST OF ALL OTHER SOLUTIONS...WHILE A MODEL LIKE THE GFS
MAY DO A LITTLE BETTER. HOWEVER...A WAYS OUT...AND MODELS HAVE
BEEN DIFFERENT EACH DAY. FOR NOW...TAPERED POPS TO LESS THAN 15 BY
MID WEEK. GFS MAY BE A SHADE TOO FAST WITH SYSTEM. HARD TO TRUST
ANYTHING...WITH 3 SYSTEMS TRYING TO INTERACT/PHASE. AIRMASS IN
EASTERN CANADA WAS ABNORMALLY COLD THE OTHER MORNING.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
THE ONLY AIRFIELD THAT RECEIVED A NON TRIVIAL AMOUNT OF
PRECIPITATION WITH YESTERDAYS CONVECTION WAS KUNV. AS
SUCH...CEILINGS AND VISIBILITIES HAVE DROPPED INTO THE LIFR
CATEGORY. EXPECT THAT DISSIPATE BY 14Z. OTHER AIRFIELDS REMAIN IN
IFR OR MVFR CATEGORY DUE TO BR AND THIS WILL IMPROVE THROUGH THE
MORNING AS WELL.
CONDITIONS THROUGH 00Z/SAT WILL BE SIMILAR TO YESTERDAY AS
SCATTERED CONVECTION WILL DEVELOP ACROSS THE AREA. COVERAGE WILL
BE LESS THAN 50 PERCENT AND THE LIKELIHOOD THAT CONVECTION WILL
OCCUR OVER THE FIVE MILE RING OF ANY PARTICULAR AIRFIELD IS
DIFFICULT TO DETERMINE. SO FAR JUST PLACED CB IN THE TAF BUT ANY
AIRFIELD COULD SEE CONVECTION AFTER 18Z AND DIMINISHING AFTER 01Z.
SHOWERS AND THUNDERSHOWERS WILL STAY IN THE FORECAST THROUGH MID
WEEK AS AN UPPER LEVEL TROUGH REPLACES OUR CURRENT RIDGE. THIS
WILL KEEP THE AREA UNSETTLED BUT NOT A WASHOUT.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DANGELO
NEAR TERM...LACORTE
SHORT TERM...DANGELO
LONG TERM...DANGELO/MARTIN
AVIATION...TYBURSKI
Hazardous weather outlook, Jun 1, 2:24 AM EST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
324 AM EDT FRI JUN 1 2007
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-020730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
324 AM EDT FRI JUN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DANGELO
In the hours before
Local storm report, Jun 1, 8:48 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
948 AM EDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG STATE COLLEGE 40.79N 77.86W
05/31/2007 CENTRE PA EMERGENCY MNGR
TREES DOWN.
0655 PM HAIL LEWISTOWN 40.60N 77.57W
05/31/2007 E1.00 INCH MIFFLIN PA TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN
0825 PM TSTM WND DMG MCALEVYS FORT 40.64N 77.82W
05/31/2007 HUNTINGDON PA DEPT OF HIGHWAYS
SEVERAL TREES DOWN ON ROUTE 305
&&
JJLSpecial weather statement, Jun 1, 12:11 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
111 PM EDT FRI JUN 1 2007
PAZ037-011815-
TIOGA-
111 PM EDT FRI JUN 1 2007
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TIOGA COUNTY...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF WELLSBORO. THIS STORM IS
NEARLY STATIONARY.
THE THUNDERSTORM WILL STAY OVER MAINLY RURAL AREAS OF CENTRAL TIOGA
COUNTY.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FORECASTER: LA CORTE
Special weather statement, Jun 1, 12:39 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
139 PM EDT FRI JUN 1 2007
PAZ024-025-011830-
BLAIR-CAMBRIA-
139 PM EDT FRI JUN 1 2007
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CAMBRIA AND
SOUTHWESTERN BLAIR COUNTIES...
AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PORTAGE...MOVING NORTHEAST AT 10
MPH.
THE THUNDERSTORM WILL BE NEAR SPRING HILL AROUND 155 PM...SKI GAP
AND CLAYSBURG AROUND 200 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-99 BETWEEN MILE MARKERS 16 AND 28.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FORECASTER: LA CORTE
Special weather statement, Jun 1, 1:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
217 PM EDT FRI JUN 1 2007
PAZ034-011845-
BEDFORD-
217 PM EDT FRI JUN 1 2007
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BEDFORD COUNTY...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WINDBER...MOVING NORTHEAST
AT 5 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THIS STORM WILL BE NEAR BLUE KNOB STATE PARK AROUND 245 PM.
FORECASTER: STEINBUGL
Event by event
11 thunderstorm wind, 4 hail, 1 lightning. Local standard time, as filed.
Hail, Centre
- When
- June 1, 2:00 PM EST
- Where
- Centre County, 0.69 mi N of Edendale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.840, -78.270
Trained spotter reported quarter size hail partially covering the ground about one mile south of Osceola Mills.
Hail, Centre
- When
- June 1, 2:12 PM EST
- Where
- Centre County, 0.69 mi N of Edendale
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 40.840, -78.270
Severe thunderstorms produced walnut size hail on Spike Island.
Thunderstorm Wind, Clearfield
- When
- June 1, 3:05 PM EST
- Where
- Clearfield County, 1.48 mi SSW of Olanta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.900, -78.531
Several trees were reported down in New Millport Township, about 3 miles southeast of Lumber City.
Hail, York
- When
- June 1, 3:45 PM EST
- Where
- York County, East Prospect
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -76.520
Thunderstorms produced quarter size hail in East Prospect.
Thunderstorm Wind, York
- When
- June 1, 4:25 PM EST
- Where
- York County, East Prospect
- Measured
- 80 kt (92 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -76.520
Thunderstorm winds knocked down trees in East Prospect. Also, the a significant portion of roofing of a single story home was torn off.
Thunderstorm Wind, Cambria
- When
- June 1, 4:30 PM EST
- Where
- Cambria County, 1.48 mi SSE of Nanty Glo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.460, -78.819
Thunderstorm winds knocked down several trees.
Thunderstorm Wind, Schuylkill
- When
- June 1, 4:40 PM EST
- Where
- Schuylkill County, 0.53 mi W of Pine Glen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.550, -76.390
Thunderstorm winds knocked down several large tree limbs.
Thunderstorm Wind, Schuylkill
- When
- June 1, 4:45 PM EST
- Where
- Schuylkill County, 0.87 mi NW of Pottsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.679, -76.192
Thunderstorm winds knocked down several large tree limbs.
Thunderstorm Wind, Schuylkill
- When
- June 1, 5:00 PM EST
- Where
- Schuylkill County, 1.25 mi ENE of Tamaqua
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.807, -75.928
Thunderstorm winds knocked down several trees along East Broad and Race Streets in Tamaqua.
Hail, Lebanon
- When
- June 1, 5:16 PM EST
- Where
- Lebanon County, Lawn
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.220, -76.550
Thunderstorms produced quarter size hail in Lawn.
Thunderstorm Wind, Lancaster
- When
- June 1, 5:30 PM EST
- Where
- Lancaster County, 0.53 mi W of Lititz
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.150, -76.310
Thunderstorm winds knocked down several trees and wires throughout Warwick Township.
Thunderstorm Wind, Lancaster
- When
- June 1, 6:05 PM EST
- Where
- Lancaster County, 0.69 mi S of Manheim
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.160, -76.400
Thunderstorm winds knocked down several trees and power lines.
Lightning, York
- When
- June 1, 6:56 PM EST
- Where
- York County, Stoverstown
- Injuries
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 39.880, -76.820
Lightning struck a home, and injured two individuals inside.
Thunderstorm Wind, Cambria
- When
- June 1, 8:30 PM EST
- Where
- Cambria County, 0.5 mi NE of Cassandra
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.425, -78.643
Thunderstorm winds knocked down numerous trees and wires in Washington Township.
Thunderstorm Wind, Franklin
- When
- June 1, 8:35 PM EST
- Where
- Franklin County, Waynesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.750, -77.580
Thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Warren
- When
- June 1, 8:35 PM EST
- Where
- Warren County, 0.86 mi SE of Warren
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.840, -79.140
Thunderstorm winds knocked down several trees and wires.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Hail and Damaging Winds in Texas, June 1, 2007$620,000 · 1 in hail · 8 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007$550,000 · 5 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24633, 24634, 24637, 24635, 24638, 24639, 24640, 24641, 24642, 24636, 24643, 24644, 24648, 24645, 24646, 24647.